An unusual cause of dizziness in bulimia nervosa: A case report

Authors


Abstract

Objective

The current article describes the case of a 23<->year<->old female with purging<->type bulimia nervosa who was evaluated by her primary care physician for dizziness and lightheadedness.

Methods

After laboratory studies were performed by her primary care physician, the patient was admitted to the hospital because of severe anemia. The patient had been taking nonsteroidal antiinflammatory drugs <(>NSAIDS<)> at prescribed doses for shin splints that were secondary to jogging and developed gastric erosion.

Results

Endoscopic examination showed that she had diffuse gastritis with linear, streaky ulcerations throughout the body of the stomach.

Discussion

Lightheadedness is a common clinical symptom among individuals with eating disorders, but is typically related to dehydration, malnutrition, hypometabolism, and</>or combinations of these factors. Clinicians need to consider NSAID use, which may cause erosive gastritis, blood loss, and lightheadedness. © 2005 by Wiley Periodicals, Inc.

Ancillary